Ask an expert
Question

18 Sep 2006

Side pain
Good Day Doc

I am a male, 24 years of age, weight 66 kg, and experiencing pains on both sides of my waist and sometimes on my lower back. The pain is mostly on my right. It is subtle but uncomfortable and occuring for the past 3 days.

Over the past month I've been on medication for an acid reflux reaction pushing up into my oesophagus, Altosec(once a day) and Gaviscon (2-3 tablespoons a day), and have been taking them daily. My meals have been mostly stews. Before being diagnosed with Acid Reflux, I had been for an Ultrasound, X-Ray and Gastroscope. The test showed that all other organs were clear, and the that the only problem was the acid reflux.
I was also taking some pain tablets and flu tablets for a few days during the past month.

Could the pains I am experiencing be related to the medication I am taking or is it something else.

Please advise.

Thanks

Answer 421 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Hallo Shane
You could have some hard stool in the bowel due to the medications you have been taking, causing the uncomfortable feeling. Try taking a laxative to clear the bowel - something like Laxotabs/ Senokot. If the pain persists just ask your doctor to check and maybe also screen your urine for a small kidneystone?
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9464 votes
No
68% - 20195 votes
Vote